MAUDE Adverse Event Report: ABBOTT LABORATORIES ALINITY S SYSTEM; TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN

ABBOTT LABORATORIES ALINITY S SYSTEM; TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN
Catalog Number 06P16-01
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported error messages 5209 (sample z2 mtr comm bad state) and zip 5v supply overload on the alinity s system.No fire or smoke was observed.The ambassador inspected the instrument and noticed a blackened cable in the cicoil cable to the z2 motor.Additionally, the meridian controllers on 6-axis boards were blinking red.The ambassador replaced the damaged sample 2 cicoil cable, resolving the issue.No impact to patient management or user safety was reported.
 
Additional Manufacturer Narrative
The abbott ambassador performed instrument troubleshooting and noticed a dark discoloration on a cicoil cable.The blackening of a cable in the s-r1 cicoil cable was limited to the cicoil and did not spread to other parts on the instrument.The cable was replaced, and the instrument functioned as intended.An instrument service history review for (b)(6) did not identify any additional instances or contributing factors to the current complaint.A review of complaint and trending data for the s-r1 cicoil cable and the alinity s system regarding the issue did not identify an increase in complaint activity.The device history record was reviewed and did not identify any non-conformances, potential non-conformances or deviations related to the issue described in the current complaint.Labeling was reviewed and found to be adequate.Based on the investigation, no systemic issue or deficiency of the alinity s system, serial number (b)(6), or the s-r1 cicoil cable was identified.

Brand Name
ALINITY S SYSTEM
Common Device Name
TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN
Manufacturer (Section D)
ABBOTT LABORATORIES
1921 hurd drive
irving TX 75038
Manufacturer (Section G)
ABBOTT LABORATORIES
1921 hurd drive
irving TX 75038
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key21337015
Report Number1628664-2025-00001
Device Sequence Number12869723
Product Code MZA
UDI-Device Identifier00380740138479
UDI-Public(01)00380740138479
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
BL125674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number06P16-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/17/2025
Initial Report FDA Received Date02/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown